# SDR 2003FA0001038

- Difficulty date: September 16, 2003
- Submitted: October 10, 2003
- Operation: General aviation
- Aircraft: N59479
- Make and model: Bell 206B
- Aircraft serial: 1194
- Engine: Allsn 250C20J
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Bearing
- Condition: Malfunctioned
- Location: Fuel Control
- Component: Fuel Control
- Component part number: 23065104
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

WHILE IN FLIGHT PILOT EXPERIENCED ENGINE HIGH SIDE GOVERNOR FAILURE.  THE PILOT WAS UNABLE TO CONTROL RISING ENGINE SPEED WITH THE THROTTLE.  RPM ROSE TO 115 PERCENT AND WAS SHUT DOWN BY THE PILOT.  UPON REMOVAL OF THE FUEL CONTROL, IT WAS NOTICED THAT THE DRIVESHAFT HAD AN EXCESSIVE AMOUNT OF RADIAL MOVEMENT, ALSO THE SHAFT SUPPORT BEARING WAS COMING APART, WITH THE BEARING BALLS FALLING OUT.  THIS PART HAS AN ESTABLISHED OVERHAUL PERIOD OF 2500 HOURS.  THE PART HAD 2219.4 HOURS SINCE LAST OVERHAUL, AND HAD BEEN REPAIRED AND FUNCTIONALLY TESTED 498.3 HRS.  NOT AWARE OF THE NATURE OF THE REPAIR.
